Journal of Geometry

, Volume 52, Issue 1–2, pp 64–73 | Cite as

The Borsuk conjecture holds for bodies of revolution

  • Boris V. Dekster


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. [1]
    ANDERSON, R. D. and KLEE, V. L., Jr.: Convex functions and upper semicontinuous collections. Duke Math. J.19 (1952), 349–357Google Scholar
  2. [2]
    BEZDEK, Karoly: Hadwiger-Levi's covering problem revisited. Progress in Discrete and Computational Geometry. Edited by J. Pach, Springer Verlag (1993), 199–233Google Scholar
  3. [3]
    BOLTJANSKI, V. and GOHBERG, I.: Results and problems in combinatorial Geometry. Cambridge University Press, Cambridge-London-New York 1985Google Scholar
  4. [4]
    BORSUK, K.: Drei Sätze über die n-dimensionale euklidische Sphäre. Fund. Math.20 (1933), 177–190Google Scholar
  5. [5]
    DEKSTER, B. V.: Borsuk's covering for blunt bodies, Archiv der Mathematik,51 (1988), 87–91Google Scholar
  6. [6]
    DEKSTER, B. V.: The Borsuk conjecture holds for convex bodies with a belt of regular points. Geometriae Dedicata45 (1993), 301–306Google Scholar
  7. [7]
    EGGLESTON, H. G.: Covering a 3-dimensional set with sets of smaller diameter. J. London Math. Soc.30 (1955), 11–24Google Scholar
  8. [8]
    ERDÖS, P.: On sets of distances ofn points in Euclidean space, Publ. Math. Inst. Hung. Acad. Sci.5 (1960), 165–168Google Scholar
  9. [9]
    GRÜNBAUM, Branko: A simple proof of Borsuk's conjecture in three dimensions. Proc. Cambridge Phil. Soc.53 (1957), 776–778Google Scholar
  10. [10]
    GRÜNBAUM, Branko: Borsuk's problem and related questions. Proc. Sympos. Pure Math.7 (Convexity) (1963), 271–284 Providence, R.I.Google Scholar
  11. [11]
    HADWIGER, H.: Überdeckung einer Menge durch Mengen kleineren Durchmessers. Comment. Math. Helv.18 (1945/46), 73–75Google Scholar
  12. [12]
    HADWIGER, H.: Mitteilung betreffend meiner Note: Überdeckung einer Menge durch Mengen kleineren Durchmessers. Comment. Math. Helv.19 (1946/47), 72–73Google Scholar
  13. [13]
    HADWIGER, H.: Über die Zerstückung eines Eikörpers. Math. Z.51 (1947), 161–165Google Scholar
  14. [14]
    HEPPES, A.: On the splitting of the point sets in three-space into the union of sets of smaller diameter. Magyar Tud. Akad. Mat. Fiz. Oszt. Közl.7 (Hungarian) (1957), 413–416Google Scholar
  15. [15]
    KAHN, Jeff and KALAI, Gil: A counterexample to Borsuk's conjecture. Bulletin of AMS29 (1993), 60–62Google Scholar
  16. [16]
    KOLODZIEJCZYK, D.: Some remarks on the Borsuk conjecture. Annals Soc. Math. Polon. Series I Comment. Math.28 (1988), 77–86Google Scholar
  17. [17]
    LASSAK, Marek: An estimate concerning Borsuk partition problem. Bulletin de l'Academie Polonaise des sciences, Serie des sciences mathematiques.XXX No 9–10 (1982), 449–451Google Scholar
  18. [18]
    ROGERS, C. A.: Symmetrical sets of constant width and their partitions. Mathematika18 (1971), 105–111Google Scholar
  19. [19]
    SCHRAMM, Oded: Illuminating sets of constant width. Mathematika35 no. 2, (1988), 180–189Google Scholar
  20. [20]
    SCHULTE, Egon: Konstruktion regulärer Hüllen konstanter Breite. Monatshefte für Mathematik92 (1981), 313–322Google Scholar
  21. [21]
    SCHULTE, Egon and VRECICA Sinisa: Preassigning the shape for bodies of constant width. Monatshefte für Mathematik96 (1983), 157–164Google Scholar
  22. [22]
    WEISSBACH, B.: Eine Bemerkung zur Überdeckung beschränkter Mengen durch Mengen kleineren Durchmessers. Beitr. Geom. Algebra11 (1981), 119–122Google Scholar

Copyright information

© Birkhäuser Verlag 1995

Authors and Affiliations

  • Boris V. Dekster
    • 1
  1. 1.Department of Mathematics and Computer ScienceMount Allison UniversitySackvilleCanada

Personalised recommendations